MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02027.001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2021-00238 through 3012447612-2021-00242.
 
Event or Problem Description
It was reported that the surgeon had difficulties with set screw tightening intra-operatively.The set screws on three cross connectors cross-threaded, the driver tip fractured, and the torque handle did not limit the torque.The driver tip was recovered, the cross-connectors were removed, and alternative cross-connectors were used to complete the procedure without reported patient impacts.This is report three of five for this event.

Brand Name
ROD CONNECTOR ASSEMBLIES, LATERAL, OPEN, 2 SCREW 5.5 / 6.0 MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key12158197
Report Number3012447612-2021-00240
Device Sequence Number3782245
Product Code NKB
UDI-Device Identifier00889024007383
UDI-Public(01)00889024007383(10)P142144
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.02027.001
Device Lot NumberP142144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1